MAUDE Adverse Event Report: COOK INC HIWIRE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC HIWIRE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G36292
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Common name & product code = dqx wire, guide, catheter.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during placement of a dialysis catheter, part of a hiwire hydrophilic wire guide separated from the device.Reportedly, the "sheath peeled off the wire" and approximately five inches of the wire remains in the patient.The procedure was complete at the time of the event.No additional procedures were required.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information has been requested, but is unavailable at this time.
 
Event or Problem Description
Additional information received 18sep2020: as the wire was being removed from the needle it separated within the internal jugular.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Summary of event: as reported, during placement of a dialysis catheter, part of a hiwire hydrophilic wire guide separated from the device.Reportedly, the "sheath peeled off the wire" and approximately five inches of the wire remains in the patient.The procedure was complete at the time of the event.No additional procedures were required.Additional information received 18sep2020: as the wire was being removed from the needle it separated within the internal jugular.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook and was then sent to the supplier for investigation.The used specimen presented an overall length of 181.55cm and a finished diameter of.003215¿ to.003385¿.A gage bushing certified to be.0035¿ passed over the length of the specimen with no more effort than the mass of the bushing sliding down the wire shaft unaided, except by gravity.Note all diameter measurements were acquired with a non-contact, toolmakers scope after allowing the specimen device to become dry after hydrating the specimen device with blood-bank saline.After wetting the specimen with blood-bank saline, the specimen was subjected to visual and tactile examination.The specimen coating appeared visually and tactilely consistent when examined at 1x ¿ 18 inches, unaided, wet.The specimen presented cut / skive damage with polymer jacket removal in a proximal-to- distal orientation located 0.90 to 19.10cm from the distal tip exposing the metallic core wire 1.00 to 19.0cm from the distal tip with some distortion of the angle-tip form due to tensile loading.Except where noted, the specimen device appeared visually and dimensionally correct.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The information provided upon review of complaint file provides evidence to support that the device was manufactured to specification.There is no evidence to suggest that items in the lot or similar devices in the field or in-house are nonconforming.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Risk controls are in place for this failure mode.The product ifu states: ¿avoid manipulating or withdrawing the hydrophilic guidewire back through a metal needle or cannula.A sharp edge may scrape the coating of shear the wire guide.A catheter, introducer sheath or vessel dilator should replace the needle as soon as the wire guide has been inserted in the vessel.¿ based on the information provided and the results of the investigation, cook has concluded that a definitive cause for the event could not be determined; however, based on the information provided and the evidence presented, it appears that clinical and/or procedural factors contributed to the event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and / or event has been received since the previous medwatch report was sent.

Brand Name
HIWIRE HYDROPHILIC WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10471727
Report Number1820334-2020-01592
Device Sequence Number2939324
Product Code DQX
UDI-Device Identifier00827002362925
UDI-Public(01)00827002362925(17)230311(10)5724053
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K000011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/11/2023
Device Model NumberG36292
Device Catalogue NumberHWAS-35-180
Device Lot Number5724053
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2020
Initial Date Received by Manufacturer 08/20/2020
Supplement Date Received by Manufacturer09/18/2020
11/13/2020
Initial Report FDA Received Date08/31/2020
Supplement Report FDA Received Date09/25/2020
11/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient Weight87